Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Spotting, vomiting, nausea and headache. UTI confirmed. How is it possible?

I have been spotting for the past 2 1/2 weeks, constantly nauseous and vomiting , cramping, a lot of discharge, headache after headache, sore breasts and swollen nipples and constipation . I was supposed to start my period Monday but because I m still spotting I can t tell what s going on down there!!! I mean it started off spotting one day, heavy the next and now its back to spotting today. I went to the emergency room yesterday, and was told I had a UTI , but no blood work was done either. Also, no burning sensation when i go to the is it a urinary tract infection?! So as of now I m really confused about what s going on with me...HELP!!!
Asked On : Wed, 30 Jan 2013
Answers:  2 Views:  417
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Emergency Medicine Specialist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

A urinary tract infection can be confirmed with a urine test only - either a urine microscopy or a urine culture test. You have not mentioned if this was done in the ER or not. Nausea, vomiting and abdominal cramping are symptoms frequently seen in UTIs.

Though most UTIs present with burning sensation while passing urine, this may not be the case always. It is possible to have a UTI even without any frank symptoms at all (asymptomatic UTI)

Wish you all the best.

Dr. Sheeba Stephen
Emergency Medicine Specialist
Answered: Wed, 30 Jan 2013
I find this answer helpful
General & Family Physician Dr. Nsah Bernard's  Response
Dec 2012
Hello Shaniqua,

If you are spotting (through the vagina) after a heavy bleeding, then pregnancy should be suspected. You might going through a spontaneous abortion and so a pregnancy test should be done right away first. Urine test should also be done to actually confirm the UTI ( which might be the cause of the spontaneous miscarriage). If there is no pregnancy, then you need to see a gynobs to determine the cause of your abnormal vaginal bleeding. There are a wide range of causes that will need to be excluded one after another. If urinary tract then a course of antibiotics should have been started. Your bleeding is not a UTI but if pregnant then could be the course of your bleeding as a pregnancy complication.
First step is to do a pregnancy test. Next step is see a gynobs urgently irrespective of pregnancy test results. Continuous bleeding can lead to blood shortage/anemia which can seriously complicate your health.

Hope this helps
Answered: Wed, 30 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor